FDA Warns Acetaminophen May Cause Liver Damage

Share this post:
Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someone

acetaminophen-product-liability-haggerty-silvermanHow much is too much? The FDA has issued a warning that too much Acetaminophen may lead to liver damage. This may sound like old news, but in fact, the FDA has recently come to this conclusion after several new studies were conducted.

When you’ve had surgery, dental work or have been injured, many doctors prescribe specific pain relievers while you’re recovering. However, when you get home, it’s most likely that you will still have discomfort or constant pain. So you contact your doctor and they suggest an OTC (over the counter) remedy or give you a prescription. Sometimes that prescription is simply Acetaminophen.

The problem is, overuse of Acetaminophen has shown to contribute to liver damage. In 2011, the FDA requested that manufacturers limit the amount of Acetaminophen to 325mg per capsule/tablet. However, as of January 2014 (the date set by the FDA to comply), more than half the manufacturers of prescription Acetaminophen are still placing product on the market over 325mg.

When people think of overdosing, they think about illegal drugs or heavy duty medication. But according to the National Institutes of Health, Acetaminophen overdose is a very common poisoning affecting people worldwide. The outcome of this sort of overdose is liver damage and sometimes death.

Symptoms Of Acetaminophen Overdose

So what can also happen with taking too much Acetaminophen? Serious skin reactions can occur. This includes skin redness and irritation, blisters, rashes and the loss of skin on various parts of your body.

Most manufacturers make sure to warn consumers of the dangers, and even add this information on their warning labels. Then, there are manufacturers who do not. As mentioned before, more than half of these manufacturers that produce and distribute OTC prescriptions don’t always regulate the amount of Acetaminophen in their medications.

If you feel that you have been exposed to an excessive amount of Acetaminophen or have had a reaction but there was no warning label to inform you of the dangers, you may have a case. A Lancaster product liability lawyer at Haggety & Silverman is waiting to speak with you. Our legal experts and the specialist we utilize can provide all the information you need. Rest assured, if you do have a case, we aggressively represent clients just like you who were misled by pharmaceutical companies. Call 717-397-3200

Article posted by:

Howard G. Silverman

Lead trial attorney for both Haggerty & Silverman in Lancaster, PA and Kane & Silverman P.C. located in Philadelphia, PA / Marlton, NJ.

Posted on by Howard G. Silverman in Personal Injury, Product Liability